SRS Effexor and sex....

Discussion in 'On Topic' started by idontgiveashit, Nov 2, 2008.

  1. idontgiveashit

    idontgiveashit I eat rice

    Joined:
    Aug 23, 2001
    Messages:
    694
    Likes Received:
    0
    Location:
    great ol' state of iowa
    My girlfriend who i love very very much started taking effexor 2 years ago. When we got together sex was great until effexor came in. I can probably count on 2 hands how many times weve had sex in the past two years. What can be done about this????!!!! It puts a huge strain on our relationship and is solely the largest problem and reason we argue. HELP!
     
  2. Scootin

    Scootin OT Supporter

    Joined:
    Sep 4, 2004
    Messages:
    111,907
    Likes Received:
    296
    Location:
    St Louis
    Very common to have decreased sex drive with the SSRI/SNRI classes of drugs. The most common solution is using a supplemental dose of Wellbutrin. Should address other side effects of the medication, too.

    You have to remember it's not her fault at all - I know it sucks but the way her "chemistry" is working right now means she has no control over it.
     
  3. idontgiveashit

    idontgiveashit I eat rice

    Joined:
    Aug 23, 2001
    Messages:
    694
    Likes Received:
    0
    Location:
    great ol' state of iowa
    thanks for the input, its taken a while for me to get used to the fact that its not her fault. We just recently found out that the medication is the cause actually, we both pull our hair because of it. Thanks alot!
     
  4. O'Fuck

    O'Fuck Guest

    Wish ya luck.

    I was with a girl for just under a decade. She started that stuff and just became an entirely different person. The sex was gone. Then one day she just said she was a new person and she was leaving. Poof. I'd spent about 6 months taking care of her for other health stuff, so it was quite a shock. But she really wasn't the same girl anymore.
     
  5. thatguyjeff

    thatguyjeff New Member

    Joined:
    Jul 2, 2008
    Messages:
    58
    Likes Received:
    0
    I'm on effexor and I have the same issues.

    Only thing she can do is talk to her dr. about the possibility of switching drugs. Though most drugs in the same class have the same sexual side effects.
     
  6. Scootin

    Scootin OT Supporter

    Joined:
    Sep 4, 2004
    Messages:
    111,907
    Likes Received:
    296
    Location:
    St Louis
    Or you can use the adjunct dose of Wellbutrin, like I said in my first post...

    If that doesn't work, you could try an SARI like trazodone or nefazodone, although trazodone is very sedating and nefazodone use is fairly rare. Neither of these carry the sexual side effects that SSRI/SNRIs do.
     

Share This Page